Announcement

Announcement Module
Collapse
No announcement yet.

Nausea

Page Title Module
Move Remove Collapse
X
Conversation Detail Module
Collapse
  • Filter
  • Time
  • Show
Clear All
new posts

  • Nausea

    I've been having problems with nausea and vomiting. My doctor has been tracking it for a while and tested for everything - celiacs, etc but nothing ever comes back conclusive. Recently its gotten worse. Does anyone else deal with nausea and vomiting like this? I can cope with medications, but its frustrating not to know a root cause. Any experiences from others would be much appreciated.

  • #2
    Is there no pain in the stomach associated with this? That would probably rule a lot of things out. Any constipation/diarrhea?

    Food allergies can sometimes cause it, as can gastroparesis. Other than those two things - right now I'm coming up blank. What kinds of tests have been done and do you have any other symptoms?

    Comment


    • #3
      I've had problems with extreme nausea and stomach fullness that hasn't been diagnosed. I do have coeliac disease, but know it wasn't that as I maintain a strict gluten free diet. What was happening with me was that I could only eat small amounts before I felt really full, and then the food seemed to sit in my stomach for so long (in excess of 4 hours often, as I could still taste it if I burped). If I then tried to eat again I'd get really bad nausea. I'd also wake with nausea and be unable to eat anything other than a smoothie for breakfast. In the end my GP prescribed metoclopramide for the nausea, and I've since found out it is is used for gastroparesis, which seems like what I have - extremely slow emptying of the stomach. In hindsight, I wish I'd seen a gastroenterologist and had stomach emptying studies done (barium xrays and fluoroscopy) to prove it first, but the metoclopramide definitely works when I take it before or with every meal. I think it might be the same thing as reglan in the US?

      BTW I don't have a lupus diagnosis (negative blood tests) but do have a strong family history of autoimmune disorders and some features of lupus.

      Comment


      • #4
        i go through periods of this i do have GERD, and a hiatis herna, now weather that as anything to do with it i dont know, but i know that there are times i just feel sick of the thoughts of taking my meds, i have had to swap them around, by putting some from the morning to the night

        as there is so many makes me want to vomit, sorry i not much help
        but i know how it feels and its a yuk feeling, i also feel full quick too, do you? maybe worth going back to gp and going over things good luck

        Lin xx

        Comment


        • #5
          Hi Meliss

          I too have been fighting nausea. Are you on Plaquenil? I am, about 2 hours past taking my dose I get severe nausea and gas build up in my stomach. If I take this med with food then is usually give me diarrhea almost exactly 2 hours later, so I make sure my stomach is mildly empty and wait past 2 hours to eat. This helps greatly. I still get mild gas build up, but not intense stomach cramps Like I was before. I also have Reglan as needed when the nausea attempts to stay. This helps also. Unfortunately, its taken over a year to get this problem under control. I have lost 30lbs from this problem. I am a small frame women who doesn't need to lose any more weight. Smoothies work as well .
          Hope you feel well soon, I know how nausea can make you feel miserable.

          Believer from Texas

          Comment


          • #6
            I have nausea that is caused by lupus because it attacks my gut. Nausea can also be caused by the meds to treat lupus. Are you on any meds? Do you keep up with a food diary? It may be worth it to do that especially if your doctor's are checking you for celiac disease.

            I have celiac and it took a while for me to be dx, I suffered terribly with GI symptoms for over a year and was tested for everything under the sun. Feel free to ask me any questions. Take care

            Comment


            • #7
              I get nausea a lot (no pain), but rarely vomiting. I was told that it was one or both of the following:

              1. Something is off-balance in my brain and it is interpreting stimuli (smells, eating food, etc.) negatively, hence the strong nausea being present much of the time. In order to treat this, they can do a low-dose SSRI or tricyclic to "reset" the brain a little bit. I did that for a while and don't take it anymore.

              2. My current rheumy explained to me that I have extreme intestinal slowing (not gastroparesis because it is not my stomach, but my intestines). When food is supposed to be anywhere from 50-100% through my intestines, mine is only 3% through (eek!). He said that this could contribute to that nauseous feeling just because things are moving SO incredibly slow. He attributes this slow rate to SLE, saying that in my case the SLE is likely affecting my peripheral nervous system, which can affect the nerves in organs like the intestines. He told me that lupus is unlikely to directly attack the GI system (meaning to cause damage to it like it may the kidneys, lungs, heart, etc.)...it isn't impossible, but is very rare. He said it is much more common to have the nerves affected, which indirectly affects the GI tract.

              Good luck! I still take Zofran/ondansetron as necessary, but take it much less these days. I've really just tried to cope with the nausea and to eat when I can without overdoing it and causing myself more nausea.

              kit

              Comment

              Working...
              X